Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Why am I feeling weak even after taking adderal?

User rating for this question
Answered by

Practicing since : 2005
Answered : 947 Questions
im a 30 yr old white female. I have an extreme case of chronic fatigue. I could sleep all day every day and still be tired. My dr prescribed two 10 mg adderol per day, but they dont work. I gradually increased my own dose every couple days to see if it just wasnt enough mg, but after I got up to being able to take 100 mg at a time and still not feel any different, I figured I'd better wait and talk to my dr. But, when I told him, he said there really wasn't anything else he could give me and just upped my adderal to three 30 mgs per day and ordered lab work, which all came back somewhat ok. my WBC was a little high, but he said it was prob due to my allergies and that was that. my fatigue is ruining my life. is there any other treatment you can recommend, whether over the counter, prescription, or home/ natural remedy? what could be causing me to be so tired and weak every minute of every day?
Posted Wed, 22 Jan 2014 in Mental Health
Answered by Dr. Manisha Gopal 1 hour later
Brief Answer: Donot loose Hope...Try these... Detailed Answer: hello and welcome to HCM! I have read your question carefully and it reflects that you are young female, suffering from chronic fatigue syndromes and taking adderal, which is not working. You have history of allergy. Well, I know that most commonly used treatment for CF is adderal and you are on high dose of the same. But I would like to tell that there are some good second line management drugs available! which are also quite effective in many cases. For chronic fatigue (CF) two types of treatment modalities are there & the combination of them gives best response. First , drugs: there are researched done which have shown that some antidepressants ,( I have used with my similar patients) - mirtazapine , shows good results in CF. Some others like Venlafaxine, are also useful. ##For getting a lethargy free daytime, I have seen that modafinil 50-100 mg showing fine results. This is avoided at night. Your doctor would know about them, and as the current drugs are not working, he may try them. Second, therapy: cognitive behaviour therapy, theses sessions will help you in beating the idea and addiction of fatigue which has programmed your brain for long time. These sessions gives you motivation and help you tackling the feeling of fatigue, without sleeping. ###Together, both these treatment modalities show good results with time. You are young and have a long life ahead of you, DONOT loose Hope and DONT GIVE UP.... I would also like to tell that many times there is comorbid hypothyroidism in such patients, so, one must get a thyroid level done to rule this out. Doing this also helps a lot in getting better. Home based methods: You have to collect your strengths and move ahead. at home you can do these to come out of CF-- 1. try to increase the amount of salad and fruits in your diet 2. take more water , may be with lemon in it 3. take less of oil and carbohydrate, as they increase sleep 4. make a habit of meeting people, may be one friend daily, it will be better if you invite them at home 5. avoid being alone, as it is easy to sleep when there is no one to disturb you! 6. you may join a group / some classes: cookery, or dance or what ever you feel gives you happiness.... 7. put up motivational posters in your room where you can see them daily.....this is quite effective ..... So, you should meet your doctor, talk about these points, get the test & start drugs. Wish you good luck! Feel free to ask more question for clarification of you need; if you are satisfied, please rate the answer Dr Manisha Gopal MD psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor